MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ MedStation¿ ES Auxiliary; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ MedStation¿ ES Auxiliary; Automated Dispensing Cabinet
Model Number 500001002502
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ medstation¿ es auxiliary, a cached credential issue occurred.Following a major technology outage, users at ehsc were unable to log in to the pyxis cabinets after the ethernet connection was disconnected.The issue prevented access to the cabinets and ultimately required staff to open the back of the units to manually access cubies.The customer reported that other sites within the region were able to log in without issue, indicating the problem was isolated to the affected location.There were no delay or adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6)was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 03-jul-2024 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the system had cached credential issue and user was unable to log into the pyxis cabinets after unplugging the ethernet.A technical support specialist (tss) reviewed the security settings on the es server and found that both enable disconnected mode authentication using biometric identifier and enable disconnected mode authentication using encrypted password were unchecked.Advised that these settings should be enabled to allow users to authenticate during network outages.Once enabled, stations would fall back to using cached credentials stored in the local station database when connectivity to the server is unavailable.Noted that this functionality would only apply to existing users whose credentials had previously been cached on the station.The system functioned as intended after the technical support specialist troubleshot the device.

Brand Name
BD Pyxis¿ MedStation¿ ES Auxiliary
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50942539
Report Number2016493-2026-67406
Device Sequence Number9498751
Product Code BRY
UDI-Device Identifier10885403533235
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002502
Device Catalogue Number324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown